MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-2-8-HX-ES
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Related to rep report 2029214-2022-00485.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that two axium coils could not be detached.The patient was being treated for a unruptured, saccular aneurysm in the left posterior communicating artery.The max diameter was 5.28mm and the neck diameter was 2.66mm.Patient blood flow and vessel tortuosity was normal.The devices were prepared according to the instructions for use (ifu).  using the microcatheter echelon10, both the coil before delivery and the coil after replacement could be delivered normally without any abnormality.The surgeon judged that the microcatheter was no problem; discard it after use.Using the microcatheter echelon10, it could be delivered normally before delivering the [apb-2-8-hx-es] coil without abnormality; however, when it was delivered to [apb-2-8-hx-es], the spring coil was detached, and the marker and the microcatheter 2marker could not be detached after forming an inverted t.Tried 3 times, it still could not be detached; then replaced with a [apb-2-8-hx-es] for embolization, the same operation steps still could not be detached, withdrew again; finally replaced with the apb-2-4-hx -es for embolization, it was detached successfully.The physician attempted to detach with the instant detacher 2 times.They did not try with another instant detacher, 2 manual attempts were made to detach via hypotube.There were no issues with the instant detacher.No symptoms were reported.Ancillary devices: echelon10.
 
Event or Problem Description
Additional information received reported that the coil the coil could not be detached, so the embolized coil body was withdrawn from the aneurysm.This caused trouble during the surgery.There was no damage noted to the pushwire.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis: as found condition- two axium prime coils was returned for analysis within a shipping box, within a sealed plastic biohazard pouch and within individual dispenser coils.One axium prime was returned within its introducer sheath and the second outside of its returned introducer sheath.It is not possible to determine which device belongs to which pli and will be assessed together.Visual inspection/damage location details: no damages or irregularities were found with the introducer sheath.The actuator interface was found securely attached to the coupler tube.There is no evidence of detachment attempts using an instant detacher at this location.The break indicator was found intact.There is no evidence of manual detachment at this location.The axium prime pusher was found kinked at ~153.0cm and ~161.6cm from the proximal end; and found kinked at ~2.1cm from the distal end.The coin was found still against the lumen stop.No damages or irregularities were found with the shield coil.The implant coil was found still attached to the pusher.The implant coil was found damaged.Testing/analysis ¿ the axium prime implant coil failed to detach using an in-house instant detacher or by breaking the break indicator and retracting the release wire as the release wire was found stuck.The outer jacket was removed distal to the distal-most kink and the release wire was retracted, detaching the implant coil with no issues and no resistance encountered.Conclusion - based on the customer report and device analysis, the customer report of "non-detachment" was confirmed.The likely cause of the non-detachment was the kinks found on the pusher, causing the release wire to not move freely.Device detached with no issues when attempted distal to the kinks.The pusher and implant coil were found kinked.It is possible the pusher/implant became damaged when attempting to advance against resistance or due to manipulation.Customer reported detachment attempts using an instant detacher and by manually breaking the break indicator; however, no breaks or evidence of detachment attempts were found.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key13951123
Report Number2029214-2022-00520
Device Sequence Number6702682
Product Code KRD
UDI-Device Identifier00763000313906
UDI-Public00763000313906
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/05/2024
Device Model NumberAPB-2-8-HX-ES
Device Catalogue NumberAPB-2-8-HX-ES
Device Lot Number222886257
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2022
Supplement Date Received by Manufacturer04/02/2022
07/05/2022
Initial Report FDA Received Date03/30/2022
Supplement Report FDA Received Date04/28/2022
07/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age55 YR
Patient SexMale